I am detoxing from OpanaER. It is very hard, and feels like a big test of patience and endurance. My body is so addicted to this drug that I have incredible withdrawal between my three daily doses! I get incredible anxiety both during the period before the next dose, and basically throughout this entire process! I wake in great pain some days. This lasts until I can get the pain under control with the next does. And, I get really bad breakthrough pain which is caused by my body's cravings, probably MORE than the pain under the medication. I am down from Opana ER 40mg 3 times/day to (what I am praying I can do today) 25mg Opana ER!!! Can you help me deal with the anxiety? Thanks so much! Marie
Not sure that I have the answers to your anxiety, but I am here to encourage you. Have your dropped from 120mgs a day to just 25mgs a day? How long did you take to do this? That is a pretty hefty drop if in a short period of time. You may benefit from a slower taper. If you could explain or re explain you taper maybe I could help.
Anxiety is something that can be addressed several ways. Learning relaxation exercises is actually quite useful. You can google this and find many suggestions like deep breathing, mental imagery and physical activity to divert your mind. It really is a matter of psyching yourself into believing that you can do this. Here to listen and if the anxiety is too intolerable there are medications that can help.
What are you going to do for pain control once you are off the Opana? Maybe if you have a plan you will be less anxious. Living with chronic pain can be very depressing and anxiety causing so having a plan is critical.
Just my thoughts,
My friends, a great pharmacist, emphasized to me, that anxiety is part of the taper w/d process. He advised me to keep some Klonopin nearby for the jitters, mood swings, panic attacks ... whatever you are experiencing during this time of hell on earth. Might want to contemplate that issue for a while. As you know, nothing comes without risks.
I totally agree with Laurie. There are many alternative medicine methods that work. They are definitely worth trying. Acupuncture has worked for centuries. Some chronic pain peeps swear by it.
Just giving you more information as knowledge is power.
I like most responses here, they all make sense to a degree. The idea obviously is not to get strung out on another opiae or benzo (even worse), so my suggestion that worked well for me was CLONODINE not to be confused with the benzo Clonopin or clonazapam, although, for a short time use it is safest. But, seriously, ask your doctor for clonodine it works wonders, no sweats, sleep at night, lowers blod pressure, etc…good luck!! peace! RC
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is there anything that someone can take to relieve symptoms of opiate withdrawal? In particular the?
Posted 6 Jan 2011 • 3 answers
Posted 14 Mar 2011 • 10 answers
Posted 13 Jul 2011 • 1 answer
Posted 23 Jul 2011 • 4 answers
Posted 22 Jun 2012 • 3 answers